December  2017, 37(12): 6319-6331. doi: 10.3934/dcds.2017273

Topological entropy on subsets for fixed-point free flows

Department of Mathematics, Nanjing University, Nanjing, Jiangsu 210093, China

* Corresponding author

Received  January 2017 Revised  July 2017 Published  August 2017

Fund Project: The first author was supported by the National Nature Science Foundation of China (Grant No. 10901080,11271191 and 11431012) and CSC. The third author was supported by the National Nature Science Foundation of China (Grant No. 11471157).

By considering all possible reparametrizations of the flows instead of the time-$1$ maps, we introduce Bowen topological entropy and local entropy on subsets for flows. Through handling techniques for reparametrization balls, we prove a covering lemma for fixed-point free flows and then prove a variational principle.

Citation: Dou Dou, Meng Fan, Hua Qiu. Topological entropy on subsets for fixed-point free flows. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6319-6331. doi: 10.3934/dcds.2017273
References:
[1]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414.  doi: 10.1090/S0002-9947-1971-0274707-X.  Google Scholar

[2]

R. Bowen, Periodic orbits for hyperbolicf lows, Amer. J. Math., 94 (1972), 1-30.  doi: 10.2307/2373590.  Google Scholar

[3]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[4]

D. J. Feng and W. Huang, Variational principles for topological entropies of subsets, J. Funct. Anal., 263 (2012), 2228-2254.  doi: 10.1016/j.jfa.2012.07.010.  Google Scholar

[5]

P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, 1995. doi: 10.1017/CBO9780511623813.  Google Scholar

[6]

Ya. B. Pesin, Dimension Theory in Dynamical Systems. Contemporary Views and Applications, University of Chicago Press, Chicago, IL, 1997. doi: 10.7208/chicago/9780226662237.001.0001.  Google Scholar

[7]

W. X. Sun, Measure-theoretic entropy for flows, Science in China Series A: Mathematics, 40 (1997), 725-731.  doi: 10.1007/BF02878695.  Google Scholar

[8]

W. X. Sun and E. Vargas, Entropy of flows, revisited, Bol. Soc. Brasil. Mat. (N.S.), 30 (1999), 315-333.  doi: 10.1007/BF01239009.  Google Scholar

[9]

R. F. Thomas, Entropy of expansive flows, Ergod. Th. Dynam. Sys., 7 (1987), 611-625.  doi: 10.1017/S0143385700004235.  Google Scholar

[10]

R. F. Thomas, Topological entropy of fixed-point free flows, Trans. Amer. Math. Soc., 319 (1990), 601-618.  doi: 10.1090/S0002-9947-1990-1010414-5.  Google Scholar

show all references

References:
[1]

R. Bowen, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401-414.  doi: 10.1090/S0002-9947-1971-0274707-X.  Google Scholar

[2]

R. Bowen, Periodic orbits for hyperbolicf lows, Amer. J. Math., 94 (1972), 1-30.  doi: 10.2307/2373590.  Google Scholar

[3]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136.  doi: 10.1090/S0002-9947-1973-0338317-X.  Google Scholar

[4]

D. J. Feng and W. Huang, Variational principles for topological entropies of subsets, J. Funct. Anal., 263 (2012), 2228-2254.  doi: 10.1016/j.jfa.2012.07.010.  Google Scholar

[5]

P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, 1995. doi: 10.1017/CBO9780511623813.  Google Scholar

[6]

Ya. B. Pesin, Dimension Theory in Dynamical Systems. Contemporary Views and Applications, University of Chicago Press, Chicago, IL, 1997. doi: 10.7208/chicago/9780226662237.001.0001.  Google Scholar

[7]

W. X. Sun, Measure-theoretic entropy for flows, Science in China Series A: Mathematics, 40 (1997), 725-731.  doi: 10.1007/BF02878695.  Google Scholar

[8]

W. X. Sun and E. Vargas, Entropy of flows, revisited, Bol. Soc. Brasil. Mat. (N.S.), 30 (1999), 315-333.  doi: 10.1007/BF01239009.  Google Scholar

[9]

R. F. Thomas, Entropy of expansive flows, Ergod. Th. Dynam. Sys., 7 (1987), 611-625.  doi: 10.1017/S0143385700004235.  Google Scholar

[10]

R. F. Thomas, Topological entropy of fixed-point free flows, Trans. Amer. Math. Soc., 319 (1990), 601-618.  doi: 10.1090/S0002-9947-1990-1010414-5.  Google Scholar

[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[3]

Andrew D. Lewis. Erratum for "nonholonomic and constrained variational mechanics". Journal of Geometric Mechanics, 2020, 12 (4) : 671-675. doi: 10.3934/jgm.2020033

[4]

Harrison Bray. Ergodicity of Bowen–Margulis measure for the Benoist 3-manifolds. Journal of Modern Dynamics, 2020, 16: 305-329. doi: 10.3934/jmd.2020011

[5]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[6]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020048

[7]

Shipra Singh, Aviv Gibali, Xiaolong Qin. Cooperation in traffic network problems via evolutionary split variational inequalities. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020170

[8]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[9]

Stefan Doboszczak, Manil T. Mohan, Sivaguru S. Sritharan. Pontryagin maximum principle for the optimal control of linearized compressible navier-stokes equations with state constraints. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020110

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (71)
  • HTML views (60)
  • Cited by (1)

Other articles
by authors

[Back to Top]